Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Louisville, KY

April 20, 20116 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 12:38 AM EDT for 6 counties in Kentucky. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 12:38 AM EDT (04:38 UTC)
Expired
Apr 20, 2011, 1:15 AM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Bullitt County, KY, Grayson County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 12:52 AM EDTTSTM WND DMGElizabethtown, KYTREES AND POWER LINES DOWN
Apr 20, 1:04 AM EDTHAIL 0.88Elizabethtown, KY
Apr 20, 1:06 AM EDTTSTM WND DMGBardstown, KYTREES DOWN IN THE CITY
Apr 20, 1:10 AM EDTTSTM WND DMG3 Ese Buffalo, KYA NEWLY CONSTRUCTED METAL GARAGE WORKBUILDING WAS DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS53 KLMK 200438
SVRLMK
KYC029-085-093-099-123-179-200515-
/O.NEW.KLMK.SV.W.0110.110420T0438Z-110420T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 AM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 115 AM EDT/1215 AM CDT/

* AT 1236 AM EDT/1136 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LEBANON JUNCTION
  TO STAR MILLS TO 9 MILES WEST OF ROYAL...MOVING EAST AT 55 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  BARDSTOWN...
  SPURRIER AND SPIKE...
  BOSTON AND WHEELERS MILL...
  VENTO AND NELSONVILLE...
  SAMUELS FIELD AIRPORT AND WITHROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3737 8616 3761 8598 3787 8585 3791 8528
      3746 8562 3747 8565 3737 8569
TIME...MOT...LOC 0438Z 267DEG 50KT 3787 8580 3763 8597
          3746 8622
WIND...HAIL 70MPH 0.88IN

$$

AL
1 follow-up statement
141 
WWUS53 KLMK 200508
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 AM EDT WED APR 20 2011

KYC029-085-093-099-123-179-200515-
/O.CON.KLMK.SV.W.0110.000000T0000Z-110420T0515Z/
BULLITT KY-HARDIN KY-NELSON KY-LARUE KY-GRAYSON KY-HART KY-
108 AM EDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
EDT/1215 AM CDT/ FOR NORTHERN HART...EASTERN GRAYSON...LARUE...
NELSON...SOUTHEASTERN HARDIN AND SOUTHERN BULLITT COUNTIES...

AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WOODLAWN TO NEW HOPE TO MAXINE...MOVING
EAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING 
WINDS. SEVERAL TREES WERE BLOWN DOWN IN BARDSTOWN WITH THESE STORMS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF EASTERN GRAYSON...LARUE...NELSON...NORTHERN
  HART...SOUTHEASTERN HARDIN AND SOUTHERN BULLITT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3737 8616 3761 8598 3788 8575 3791 8529
      3746 8562 3747 8565 3737 8569
TIME...MOT...LOC 0507Z 267DEG 50KT 3789 8529 3765 8546
          3748 8571
WIND...HAIL 70MPH 0.88IN

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:38 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 19, 11:38 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1138 PM EDT TUE APR 19 2011

...MESOSCALE UPDATE...

...WIDESPREAD DAMAGING WIND EVENT UNFOLDING ACROSS SOUTHERN INDIANA
AND WEST-CENTRAL KENTUCKY...

WELL DEVELOPED QUASI-LINEAR CONVECTIVE SYSTEM CONTINUES TO MATURE
AND SURGE EASTWARD ACROSS SOUTHERN INDIANA AND WEST-CENTRAL
KENTUCKY.  THE LINE IS NOW ENTERING OUR NORTHWEST PORTION OF THE
SERVICE AREA.  REPORTS COMING OUT OF OWENSBORO INDICATE THAT 75-80
MPH WINDS ARE OCCURING WITH THIS LINE.  MULTIPLE WARNINGS ARE IN
EFFECT TO THE WEST OF INTERSTATE 65.

MESOSCALE ANALYSIS CONTINUE TO SHOW A VERY UNSTABLE AND MOIST
ATMOSPHERE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY.  OVERALL
ENVIRONMENT CONTINUES TO BE STRONGLY SUPPORTIVE OF WIDESPREAD
DAMAGING WINDS ALONG WITH MESOVORTICES WITHIN THE SQUALL LINE ITSELF.

BASED ON THE LATEST RADAR SCANS...THIS LINE WILL BE IMPACTING THE
LOUISVILLE METRO AREA BETWEEN WITHIN THE NEXT HOUR...MAINLY BETWEEN
MIDNIGHT AND 100 AM EDT.  WITH THIS LINE CONTINUING TO MAINTAIN ITS
STRENGTH...WIDESPREAD DAMAGING WINDS ARE EXPECTED TO IMPACT THE
LOUISVILLE METRO AREA AND SURROUNDING SUBURBS WITHIN THE NEXT 60
MINUTES.  WINDS OF 70 MPH OR MORE WILL LIKELY RESULT IN WIDESPREAD
TREES COMING DOWN ALONG WITH LARGE AREAS OF POWER OUTAGES.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE
OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY
SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED...

PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER
S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH
CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE
STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID
70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER
PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER
AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE
SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF
SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED
THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS
AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF
TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO
ACCOUNT FOR THIS FEATURE.

SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL
TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL
BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND
INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND
RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E.
SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A
LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS
INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH
VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF
THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS
TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT
WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY
(DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN
AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON
AROUND 2-3 AM EDT.

ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO
THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE
LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY
LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A
COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE
WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER...
DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT).

AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT
PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS
DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN
TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR
TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED
TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION
BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE
LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE
AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT
INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/
FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY
OCCUR.

SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE
OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND
SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A
DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED
OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL
NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD.

AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW
LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING
STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN.
IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY
BUSY AND STORMY NIGHT.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT
CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK.

WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T
COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON
IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN.

THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS
LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT
SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS
WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH
THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS
THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN
LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO
OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS
CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER
WITH THIS SYSTEM.  A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A
GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY.

THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL
WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET.
THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION
KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM
THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED
JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN.
THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH
SUNDAY NIGHT.

MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY
DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

A SQUALL LINE OF STRONG TO SEVERE TSTMS EXPECTED TO MOVE THRU ALL
TAF SITES LATE THIS EVENING/EARLY WED MORNING...RESULTING IN ABOUT A
2-HR WINDOW OF LIFR TO IFR VSBY AND MVFR CIGS AS WELL AS WIND GUSTS
0F 40-50KTS. CDFNT WILL FOLLOW LINE AND MOVE THRU ALL TAF SITES BY
13Z.

AFTERWARD...MVFR CIGS AND WEST WINDS WILL PREVAIL WITH CLEARING BY
MIDDAY/EARLY AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....TWF
LONG TERM......13
AVIATION.......DK/11
Hazardous weather outlook, Apr 19, 5:35 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT
OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT
TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM
ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70
TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME
HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY
HIGHER AMOUNTS...IS ALSO LIKELY.

SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE
YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT
NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS
AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE
QUICKLY OFF TO THE EAST.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF
STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM
HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO
SEE HOW THIS NEXT SYSTEM SHAPES UP.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
REST OF THE WEEKEND AND INTO EARLY NEXT WEEK.

HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER
LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN
FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE
IN THE WEEK THROUGH THE WEEKEND.

KIRKPATRICK

In the hours before

Local storm report, Apr 20, 12:26 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND GST     EDWARDSVILLE            38.28N  85.90W
04/20/2011  M65 MPH          FLOYD              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100426

SZAPPANOS
Local storm report, Apr 20, 12:28 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/20/2011                   FLOYD              IN   TRAINED SPOTTER

            POWER TRANSFORMERS REPORTED BLOWING.

&&

EVENT NUMBER LMK1100427

SZAPPANOS
Local storm report, Apr 20, 12:29 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     TSTM WND GST     AUSTIN                  38.74N  85.81W
04/20/2011  M62 MPH          SCOTT              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100428

SZAPPANOS
Local storm report, Apr 20, 12:30 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     JASPER                  38.39N  86.94W
04/19/2011  M67 MPH          DUBOIS             IN   MESONET

            MEASURED AT JASPER MIDDLE SCHOOL

1134 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
04/19/2011                   DUBOIS             IN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.

1135 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
04/19/2011                   DUBOIS             IN   LAW ENFORCEMENT

            OVERTURNED MOBILE HOMES REPORTED IN THE CITY OF JASPER.

1138 PM     TSTM WND GST     TASWELL                 38.33N  86.57W
04/19/2011  M65 MPH          CRAWFORD           IN   TRAINED SPOTTER

1143 PM     TSTM WND DMG     3 NW TELL CITY          37.98N  86.80W
04/19/2011                   PERRY              IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

1149 PM     TSTM WND DMG     TELL CITY               37.95N  86.76W
04/19/2011                   PERRY              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS THE CITY.

1150 PM     TSTM WND GST     PAOLI                   38.56N  86.47W
04/19/2011  M60 MPH          ORANGE             IN   TRAINED SPOTTER

1150 PM     TSTM WND GST     ORLEANS                 38.66N  86.45W
04/19/2011  M63 MPH          ORANGE             IN   TRAINED SPOTTER

1151 PM     TSTM WND GST     ENGLISH                 38.33N  86.46W
04/19/2011  M65 MPH          CRAWFORD           IN   TRAINED SPOTTER

1158 PM     TSTM WND GST     LEAVENWORTH             38.20N  86.35W
04/19/2011  E65 MPH          CRAWFORD           IN   TRAINED SPOTTER

1202 AM     TSTM WND GST     ROME                    37.93N  86.53W
04/20/2011  M63 MPH          PERRY              IN   TRAINED SPOTTER

1203 AM     TSTM WND GST     LEWISPORT               37.93N  86.90W
04/20/2011  M66 MPH          HANCOCK            KY   MESONET

1203 AM     TSTM WND DMG     VALEENE                 38.43N  86.40W
04/20/2011                   ORANGE             IN   TRAINED SPOTTER

            TREES DOWN

1207 AM     TSTM WND DMG     HARDINSBURG             37.78N  86.45W
04/20/2011                   BRECKINRIDGE       KY   LAW ENFORCEMENT

            TREES DOWN WEST OF THE CITY

1209 AM     TSTM WND DMG     CORYDON                 38.21N  86.13W
04/20/2011                   HARRISON           IN   TRAINED SPOTTER

            TREES DOWN

1210 AM     TSTM WND DMG     LEAVENWORTH             38.20N  86.35W
04/20/2011                   CRAWFORD           IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

1212 AM     TSTM WND GST     HARDINSBURG             37.78N  86.45W
04/20/2011  M60 MPH          BRECKINRIDGE       KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

1214 AM     TSTM WND GST     DEANEFIELD              37.67N  86.82W
04/20/2011  M59 MPH          OHIO               KY   TRAINED SPOTTER

1214 AM     TSTM WND DMG     CORYDON                 38.21N  86.13W
04/20/2011                   HARRISON           IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

1215 AM     TSTM WND DMG     NEW PEKIN               38.50N  86.02W
04/20/2011                   WASHINGTON         IN   TRAINED SPOTTER

            TREES DOWN

1217 AM     TSTM WND DMG     HARDINSBURG             37.78N  86.45W
04/20/2011                   BRECKINRIDGE       KY   TRAINED SPOTTER

            TREES DOWN ACROSS HIGHWAY 333

1217 AM     TSTM WND DMG     BRANDENBURG             38.00N  86.18W
04/20/2011                   MEADE              KY   TRAINED SPOTTER

            TREES REPORTED DOWN

1220 AM     TSTM WND DMG     GALENA                  38.35N  85.94W
04/20/2011                   FLOYD              IN   TRAINED SPOTTER

            TREES DOWN

1221 AM     TSTM WND DMG     OLATON                  37.53N  86.70W
04/20/2011                   OHIO               KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

1224 AM     TSTM WND DMG     BEAVER DAM              37.41N  86.88W
04/20/2011                   OHIO               KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

1225 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/20/2011                   FLOYD              IN   TRAINED SPOTTER

            POWER TRANSFORMERS BLOWING WEST OF THE CITY

1226 AM     TSTM WND GST     EDWARDSVILLE            38.28N  85.90W
04/20/2011  M65 MPH          FLOYD              IN   TRAINED SPOTTER

1227 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
04/20/2011                   FLOYD              IN   TRAINED SPOTTER

            POWER TRANSFORMERS REPORTED BLOWING.

1229 AM     TSTM WND GST     AUSTIN                  38.74N  85.81W
04/20/2011  M62 MPH          SCOTT              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100400 LMK1100401 LMK1100402 LMK1100403 LMK1100404
LMK1100407 LMK1100405 LMK1100408 LMK1100406 LMK1100409 LMK1100410
LMK1100411 LMK1100415 LMK1100412 LMK1100413 LMK1100414 LMK1100416
LMK1100417 LMK1100418 LMK1100419 LMK1100420 LMK1100421 LMK1100422
LMK1100423 LMK1100424 LMK1100425 LMK1100426 LMK1100427 LMK1100428

SZAPPANOS
Local storm report, Apr 20, 12:37 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     TSTM WND DMG     6 SE LOUISVILLE         38.16N  85.66W
04/20/2011                   JEFFERSON          KY   NWS EMPLOYEE

            POWER LINE FLASHES REPORTED

&&

EVENT NUMBER LMK1100429

SZAPPANOS
Local storm report, Apr 20, 12:38 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     6 W BRANDENBURG         38.00N  86.29W
04/20/2011                   MEADE              KY   LAW ENFORCEMENT

            HOMES DAMAGES

&&

EVENT NUMBER LMK1100430

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:26 PM EDTSpecial Weather StatementLMKHancock49 min
Apr 19, 10:51 PM EDTSevere Thunderstorm WarningLMKHancock24 min
Apr 19, 10:59 PM EDTTornado WarningLMKHancock46 min
Apr 19, 11:11 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio34 min
Apr 19, 11:29 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade46 min
Apr 19, 11:34 PM EDTTornado WarningLMKMeade41 min
Apr 19, 11:45 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio30 min
Apr 19, 11:54 PM EDTTornado WarningLMKBreckinridge, Meade36 min
Apr 20, 12:04 AM EDTTornado WarningLMKBullitt, Hardin, Jefferson56 min
Apr 20, 12:13 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio47 min
Apr 20, 12:17 AM EDTTornado WarningLMKTrimble43 min
Apr 20, 12:25 AM EDTTornado WarningLMKHenry, Oldham, Trimble50 min
Apr 20, 12:44 AM EDTSevere Thunderstorm WarningLMKAnderson, Henry, Nelson, Shelby, Spencer46 min
Apr 20, 12:49 AM EDTTornado WarningLMKShelby, Spencer26 min
Apr 20, 1:09 AM EDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington36 min
Apr 20, 1:10 AM EDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more35 min
Apr 20, 1:17 AM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hancock, Ohio3 hr
Apr 20, 1:18 AM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
Apr 20, 1:19 AM EDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more41 min
Apr 20, 1:26 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more34 min
Apr 20, 1:43 AM EDTSevere Thunderstorm WarningLMKButler, Logan, Simpson47 min
Apr 20, 1:43 AM EDTTornado WarningLMKBourbon, Fayette, Harrison, Scott17 min
Apr 20, 1:50 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more40 min
Apr 20, 1:58 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more32 min
Apr 20, 2:02 AM EDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison43 min
Apr 20, 2:02 AM EDTTornado WarningLMKLogan, Simpson28 min
Apr 20, 2:07 AM EDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio3 hr
Apr 20, 2:07 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Russell, Taylor38 min
Apr 20, 2:25 AM EDTTornado WarningLMKAllen, Simpson35 min
Apr 20, 2:29 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 3 more46 min
Apr 20, 2:49 AM EDTAreal Flood AdvisoryLMKBarren, Boyle, Casey, Edmonson, Grayson, Green and 8 more3 hr
Apr 20, 2:49 AM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Green, Lincoln and 4 more41 min
Apr 20, 2:52 AM EDTTornado WarningLMKAllen, Barren, Monroe23 min
Apr 20, 3:13 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe32 min
Apr 20, 3:16 AM EDTSevere Thunderstorm WarningLMKAdair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more29 min
Apr 20, 3:34 AM EDTSpecial Weather StatementLMKClinton, Cumberland26 min
Apr 20, 3:47 AM EDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell28 min
Apr 20, 7:45 AM EDTRiver Flood AdvisoryLMKOhio24 hr
Apr 20, 10:24 AM EDTRiver Flood WarningLMKJefferson, Oldham15 days
Apr 20, 10:24 AM EDTRiver Flood WarningLMKJefferson, Meade49 hr
Apr 20, 10:24 AM EDTRiver Flood WarningLMKBreckinridge, Hancock17 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.